Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from eczema, used clobetasol cream, skin discolored. Permanent discoloration?


I suffer from eczema, and it came back after sometime(upper arms, sides of the abdomen), last night I used Clobetasol cream 0.05% I had leftover from my previous eczema episode (since I do not have health insurance anymore).
This morning my skin was a tad discolored (may be 2 skin tones lighter) exactly on the areas I put the cream. I got scared and did not put more Clobetasol tonight.

Is this discoloration permanent?
Thanks for your help.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  448
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Hi, Thanks for posting your query to HCM.
Topical Steroids have the tendency to cause side effects when used for long period of time. Especially the high potency steroid (clobetasol) are known for the side effects such as atrophy of skin. As per your problem you have applied clobetasol for only one night, so it is quite unlikely for the side effect of atrohic changes to appear in a single day. The only reason might be you applied the cream in lot of quantity so because of the remnants of the cream it is appearing as discolored i.e. hypo-pigmented. Though epidermal atrophy is possible but is not that early to appear in a night, and if occurs is reversible. So, kindly relax yourself as this discoloration is totally reversible even if think of epidermal atrophy in that short period of time!!
But be careful to apply your steroid cream done under dermatological guidance. The simple fundamental is - a pea size amount of cream on the tip of finger is sufficient for area of palm size known as 1FTU.
So do take care next time,
with best health wishes
Dr Sanjay K Kanodia
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor